Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 183, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 26, 2014, 5:32 PM PDT for Clark County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2014, 5:32 PM PDT (00:32 UTC)
- Expired
- Sep 26, 2014, 8:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 23 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 5:32 PM PDT | FLASH FLOOD | 1 Se Boulder City, NV | TRAINED SPOTTER REPORTS SEVERAL AREAS WITH 6-8 INCHES OF WATER FLOWING ACROSS ROADWAYS IN BOULDER CITY. WATER WAS STILL FLOWING AT 602 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2808 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032 WGUS55 KVEF 270032 FFWVEF NVC003-270330- /O.NEW.KVEF.FF.W.0183.140927T0032Z-140927T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 532 PM PDT FRI SEP 26 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 830 PM PDT/830 PM MST/ * AT 523 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A LINE OF THUNDERSTORMS LOCATED OVER US 95 NEAR RAILROAD PASS AND BOULDER CITY. FLASH FLOODING IN BOULDER CITY IS LIKELY AS THE LINE OF THUNDERSTORMS MOVES INTO THE CITY. * LOCATIONS IMPACTED INCLUDE... BOULDER CITY...RAILROAD PASS...BOULDER BEACH CAMPGROUND AND BOULDER BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3607 11492 3606 11474 3567 11482 3567 11504 $$ STUMPF
2 follow-up statements
782 WGUS75 KVEF 270122 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 622 PM PDT FRI SEP 26 2014 NVC003-270330- /O.CON.KVEF.FF.W.0183.000000T0000Z-140927T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 622 PM PDT FRI SEP 26 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT FOR CENTRAL CLARK COUNTY... AT 619 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN THE BOULDER CITY AREA. HEAVY RAIN CONTINUES TO FALL IN THE WARNED AREA AND RUNOFF FROM THIS HEAVY RAIN WILL CONTINUE TO IMPACT THE BOULDER CITY AREA. LOCATIONS IMPACTED INCLUDE... BOULDER BEACH CAMPGROUND AND BOULDER BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3607 11492 3606 11474 3567 11482 3567 11504 $$ STUMPF
823 WGUS75 KVEF 270249 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 749 PM PDT FRI SEP 26 2014 NVC003-270258- /O.CAN.KVEF.FF.W.0183.000000T0000Z-140927T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 749 PM PDT FRI SEP 26 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CLARK COUNTY... THE HEAVY RAIN THAT FELL EARLIER OVER BOULDER CITY HAS MOVED NORTH OF THE AREA. ALTHOUGH SOME MINOR RUNOFF MAY STILL OCCUR...THE THREAT OF FLASH FLOODING AS ENDED. LAT...LON 3607 11492 3606 11474 3567 11482 3567 11504 $$ ASG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:15 PM PDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 26, 3:15 PM PDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 315 PM PDT FRI SEP 26 2014 .SYNOPSIS...AN APPROACHING PACIFIC STORM WILL CONTINUE TO PRODUCE GUSTY SOUTHERLY WINDS THROUGH SATURDAY. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE AREA THROUGH THE WEEKEND WITH THE BEST CHANCE OF SIGNIFICANT RAIN OVER LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES TONIGHT. MUCH COOLER TEMPERATURES CAN BE EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK. && .SHORT TERM...THROUGH SUNDAY NIGHT...NOT MUCH CHANGE TO THE PREVIOUS THINKING. A MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS THE EASTERN CWA WITH A STRONG PACIFIC STORM APPROACHING FROM THE WEST PROVIDING PLENTY OF LIFT. THESE WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES WITH A THREAT OF FLASH FLOODING...STRONG WINDS AND LARGE HAIL. THE MODELS CONTINUE TO SHOW A POSSIBLE LULL IN THE ACTIVITY THIS EVENING...PICKING UP AGAIN AND INCREASING IN COVERAGE LATE THIS EVENING AND OVERNIGHT. THIS BAND OF MOISTURE AND CONVECTION WILL EXIT NEVADA AND CALIFORNIA BY MID DAY SATURDAY LEAVING MOHAVE COUNTY UNDER THE GUN MUCH OF THE AFTERNOON...THEN EXITING MOHAVE COUNTY SATURDAY NIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR LINCOLN...CLARK AND EASTERN SAN BERNARDINO COUNTIES THROUGH LATE SATURDAY MORNING AND FOR MOHAVE COUNTY THROUGH LATE SATURDAY AFTERNOON. MEANWHILE...THE UPPER TROUGH WILL CONTINUE TO DEEPEN AND MOVE INTO NEVADA SATURDAY AND REMAIN NEARLY STATIONARY THROUGH SUNDAY. THIS WILL RESULT IN ISOLATED TO SCATTERED SHOWERS SATURDAY AFTERNOON THROUGH SUNDAY EVENING MAINLY NORTH OF LAS VEGAS. GRADUAL CLEARING WILL TAKE PLACE SUNDAY NIGHT AS THE LOW MOVES INTO WESTERN UTAH. TEMPERATURES OVER THE WEEKEND AND MONDAY WILL BE BELOW NORMAL DUE TO THE INLUENCE OF THIS STRONG PACFIC STORM SYSTEM. .LONG TERM...NORTHWEST FLOW SETS UP OVER THE WESTERN STATES MONDAY THROUGH THURSDAY WITH MAINLY DRY CONDITIONS EXPECTED. A LINGERING SHOWER OR TWO MAY BE POSSIBLE EARLY MONDAY OVER LINCOLN COUNTY ON THE BACKSIDE OF THE WEEKEND LOW BUT OVERALL IT SHOULD NOT BE OF ANY SIGNIFICANCE AS THE LOW AND ITS DYNAMICS MOVES AWAY. TEMPERATURES SHOULD TREND UPWARDS DURING THE EARLY WEEK AND TOP OUT NEAR OR SLIGHTLY ABOVE NORMAL BY WEDNESDAY. SHORTWAVE ENERGY IS FORECAST TO MOVE THROUGH THE GREAT BASIN WEDNESDAY BUT MODELS DIFFER ON THE TRACK IT WILL TAKE AND THIS WILL IMPACT THE WIND/TEMPERATURE FORECAST FOR BOTH WEDNESDAY AND THURSDAY. ONLY SHOWED SLIGHT COOLING ON THURSDAY BUT THIS COULD CHANGE IF THE SHORTWAVE BECOMES MORE WELL DEFINED AND MOVES INTO THE SOUTHERN GREAT BASIN AS FORECAST BY THE ECMWF. && .AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST WINDS THROUGH THE EVENING 10-20 KTS WITH GUSTS TO 30 KTS...DECREASING TO 10-15 KTS LATE EVENING. ISOLATED THUNDERSTORMS WILL BE IN THE AREA THROUGH TONIGHT AND CANNOT BE RULED OUT DIRECTLY OVER THE TERMINAL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTH/SOUTHWEST WINDS 10-20 KTS AND GUSTS 30-35 KTS THROUGH EARLY EVENING THEN DECREASING TO GENERALLY 10-15 KTS. NUMEROUS CUMULUS THROUGH TONIGHT ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS IN MAINLY LINCOLN...MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTIES. STORMS WILL PERSIST MUCH OF SATURDAY OVER MOHAVE COUNTY. && .SPOTTER INFORMATION STATEMENT... THERE IS POTENTIAL FOR SOME STRONG THUNDERSTORMS ACROSS THE EASTERN PORTION OF THE FORECAST AREA TONIGHT THROUGH EARLY SATURDAY. SPOTTER ACTIVATION IS POSSIBLE. SPOTTER ACTIVATION IS NOT EXPECTED SUNDAY THROUGH THURSDAY. && SHORT TERM/AVIATION...HARRISON LONG TERM...SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 26, 1:57 PM PDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
157 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND GST 2 SE YUCCA FLAT (NTS SR 36.94N 116.04W
09/26/2014 M62 MPH NYE NV MESONET
TEST SITE SENSOR A43 REPORTED GUST TO 62 MPH.
&&
WOLCOTTLocal storm report, Sep 26, 4:52 PM PDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 13 W MUDDY RIVER (MOAN2 36.72N 114.93W
09/26/2014 CLARK NV PUBLIC
PUBLIC REPORTS WATER AND GOOD SIZED ROCKS FLOWING ACROSS
HIGHWAY 93...6 MILES SOUTH OF COYOTE SPRINGS. WATER WAS
ALSO STARTING TO COME ACROSS THE ROAD ONE-HALF MILE NORTH
OF COYOTE SPRINGS.
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:22 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 26, 6:12 PM PDT | Areal Flood Advisory | VEF | Clark | 93 min |
| Sep 26, 6:43 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 26, 7:31 PM PDT | Areal Flood Warning | VEF | Clark | 20 hr |
| Sep 26, 8:15 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Sep 26, 9:16 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 29 min |
| Sep 26, 10:16 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Sep 26, 11:21 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Sep 27, 4:59 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Sep 27, 3:27 PM PDT | Areal Flood Advisory | VEF | Clark | 6 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.